Skip to main content
×
Home
    • Aa
    • Aa

Degrees of unsolvability of constructible sets of integers

  • George Boolos (a1) (a2) and Hilary Putnam (a2)
Abstract

Why the Post-Kleene arithmetical hierarchy of degrees of (recursive) unsolvability was extended into the transfinite is not clear. Perhaps it was thought that if a hierarchy of sufficiently fine structure could be described that would include all sets of integers, some light might be thrown on the Continuum Hypothesis, and its truth or falsity possibly even ascertained. There is also some evidence in the 1955 papers of Kleene (cf. Kleene [2], [3], [4]) that it was once hoped that a theorem for the analytical hierarchy analogous to the result of Post and Kleene

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

J. W. Addison and S. C. Kleene , [1] A note on function quantification, Proceedings of the American Mathematical Society, vol. 8 (1957), pp. 10021006.

P. J. Cohen , [1] A minimal model for set theory, Bulletin of the American Mathematical Society, vol. 69 (1963), pp. 537540.

K. Gödel , [1] Consistency-proof for the generalized continuum hypothesis, Proceedings of the National Academy of Sciences of the United States of America, vol. 25 (1939), pp. 220224.

S. C. Kleene , [2] Arithmetical predicates and function quantifiers, Transactions of the American Mathematical Society, vol. 79 (1955), pp. 312340.

S. C. Kleene , [3] On the forms of predicates in the theory of constructive ordinals. II, American journal of mathematics, vol. 77 (1955), pp. 405428.

S. C. Kleene , [4] Hierarchies of number-theoretic predicates, Bulletin of the American Mathematical Society, vol. 61 (1955), pp. 193213.

H. Putnam , [1] A note on constructible sets of Integers, Notre Dame journal of formal logic, vol. 4 (1963), pp. 270273.

H. Wang , [1] A survey of mathematical logic, North Holland, Amsterdam, 1963.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 2 *
Loading metrics...

Abstract views

Total abstract views: 90 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 23rd June 2017. This data will be updated every 24 hours.